Just been prescribed Gabapentin for weakness in legs the mgs are 300. The side effects are making me feel miserable. I am dizzy and disoriented, upset stomach, pressure in head and so on. I want to know when it stops, only been on it for 3 days. I'm supposed to take 3x a day I barely can make it to the 2nd pill. If you have answers on this to make it better I sure would appeciate it.
Who prescribed this to you? A primary care physician, or a specialist? Gabapentin, which is basically GABA, a neurotransmitter responsible for relaxation. It helps people with chronic pain, but not necessarily weakness, so I'm confused -- is there a diagnosis? You give neurontin when pain can't be fixed. As to side effects, one way to deal with this is to start slowly and build up rather than go whole hog right away. This drug was recommended to me for anxiety, I haven't taken it, but if I do they're going to start at 100mg and see how it goes. This is a safer way to start drugs that affect brain function. There is also an update to this med, though it might not be available in a generic, called Lyrica. This may be easier to tolerate for you if it is the right approach.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.